Number of singularities of stable maps

Jorge T. Hiratuka, Osamu Saeki

Research output: Contribution to journalArticlepeer-review


We first derive a simple Euler characteristic formula for simplicial maps, based on their fibers. As applications, we give several formulas relating the Euler characteristics and the numbers of singularities of smooth generic maps in explicit situations, among which are singular surfaces in 3-dimensional manifolds, Morse functions on surfaces, stable maps of 4-dimensional manifolds into 3-dimensional manifolds, etc.

Original languageEnglish
Pages (from-to)53-69
Number of pages17
JournalJournal of Geometry
Issue number1-2
Publication statusPublished - Oct 2008

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


Dive into the research topics of 'Number of singularities of stable maps'. Together they form a unique fingerprint.

Cite this